Skip to main content
eScholarship
Open Access Publications from the University of California

Nilontinib induced keratosis pilaris atrophicans

  • Author(s): Khetarpal, Shilpi
  • Sood, Apra
  • Billings, Steven D
  • et al.
Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Public License
Abstract

Keratosis pilaris (KP) is a disorder of follicular keratinization that is characterized by keratin plugs in the hair follicles with surrounding erythema. A 46-year-old man with chronic myelogenous leukemia (CML) was started on nilotinib, a second generation tyrosine kinase inhibitor (TKI). Two months later the patient noticed red bumps on the skin and patchy hair loss on the arms, chest, shoulders, back, and legs. Cutaneous reactions to nilotinib are the most frequent non-hematologic adverse effects reported. However, it is important to distinguish KP-like eruptions from more severe drug hypersensitivity eruptions, which can necessitate discontinuing the medication. Also, it is important to classify the cutaneous eruptions in patients on TKI according to the morphology instead of labeling them all as “chemotherapy eruption” to be able to better manage these adverse effects.

Main Content
Current View